Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 5, NWS Raleigh, NC

January 9, 2024Johnston County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jan 9, 2024, 6:34 PM EST for Johnston County, North Carolina. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2024, 6:34 PM EST (23:34 UTC)
Expired
Jan 9, 2024, 7:00 PM EST
In force
26 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 14 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 6:35 PM ESTTSTM WND DMG3 N Flowers, NCSeveral trees down in northern Johnston County including Old Johnson Road and Loop Road.
Jan 9, 6:43 PM ESTTSTM WND DMG3 W Flowers, NCA tree was down at Neuse River Parkway and NC Highway 42 E.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 9, 1:46 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 855 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
855 m²/s²
0-3 km storm-relative helicity
1120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WFUS52 KRAH 092334
TORRAH
NCC101-100000-
/O.NEW.KRAH.TO.W.0005.240109T2334Z-240110T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
634 PM EST Tue Jan 9 2024

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Central Johnston County in central North Carolina...

* Until 700 PM EST.

* At 633 PM EST, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located near
  Benson, or 10 miles west of Smithfield, moving northeast at 80 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Smithfield and Clayton around 640 PM EST.

Other locations impacted by this tornadic thunderstorm include Emit,
Coats Crossroads, Flowers, Selma, and Buckhorn Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3540 7854 3540 7859 3543 7861 3546 7864
      3573 7841 3582 7826 3579 7824 3577 7825
      3575 7823 3575 7822 3573 7821 3573 7819
      3571 7816 3570 7816 3564 7814
TIME...MOT...LOC 2333Z 223DEG 68KT 3548 7853 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
2 follow-up statements
546 
WWUS52 KRAH 092341
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
641 PM EST Tue Jan 9 2024

NCC101-100000-
/O.CON.KRAH.TO.W.0005.000000T0000Z-240110T0000Z/
Johnston NC-
641 PM EST Tue Jan 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EST FOR
NORTHEASTERN JOHNSTON COUNTY...

At 641 PM EST, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Smithfield, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Smithfield and Clayton around 645 PM EST.

Other locations impacted by this tornadic thunderstorm include Emit,
Flowers, Buckhorn Reservoir, and Selma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3550 7841 3549 7849 3558 7850 3576 7836
      3582 7826 3579 7824 3577 7825 3575 7823
      3575 7822 3573 7821 3573 7819 3571 7816
      3570 7816 3564 7814
TIME...MOT...LOC 2341Z 226DEG 43KT 3552 7846 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
286 
WWUS52 KRAH 092353
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
653 PM EST Tue Jan 9 2024

NCC101-100002-
/O.EXP.KRAH.TO.W.0005.000000T0000Z-240110T0000Z/
Johnston NC-
653 PM EST Tue Jan 9 2024

...THE TORNADO WARNING FOR NORTHEASTERN JOHNSTON COUNTY WILL EXPIRE
AT 700 PM EST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

Remember, a Severe Thunderstorm Warning still remains in effect for
Johnston County until 745 PM EST!

LAT...LON 3550 7841 3549 7849 3558 7850 3576 7836
      3582 7826 3579 7824 3577 7825 3575 7823
      3575 7822 3573 7821 3573 7819 3571 7816
      3570 7816 3564 7814
TIME...MOT...LOC 2352Z 223DEG 68KT 3566 7830 

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jan 9, 3:42 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Jan 9, 3:42 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
342 PM EST Tue Jan 9 2024

.SYNOPSIS...
A powerful storm system will sweep across the region through
tonight. High pressure will build over the Southeast states
Wednesday through Thursday, then lift to our north early Friday as
another storm system approaches Friday and Friday night.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 340 PM Tuesday...

...The threat of multiple weather hazards continues from a powerful
storm system that will bring a threat of severe weather including
tornadoes, heavy rainfall capable of flash flooding, and strong
winds...

The much advertised storm system is sweeping across central NC this
afternoon with multiple banks of north-south oriented convection
pushing east and northeast across the area. The singular line of
convection earlier this afternoon has devolved into multiple lines
with some discrete super cells lifting into NC from SC and the
coast.

Tornado Watches are in effect into the evening for all of
central NC as an extremely strong wind field interacts with
marginal instability. There is a potential for strong and
damaging tornadoes, mainly to the south of Asheboro, Raleigh and
Rocky Mount where Sig tor values will exceed 1 and nudge up as
high as 3 or 4 for a short time.

Have expanded the Flood Watch east to include all of central NC
through midnight as multiple rounds of convection have been
effective in producing flooding. The broad area of moderate rain
with locally heavy rain will result in the potential for flooding.

Have extended the Wind Advisory through all of tonight to
account for gusty winds of 30 to 40 mph in the post frontal well
mixed environment tonight.

The severe weather and heavy rain threat will end from west to east
and should exit to the east by 8-10 PM as the surface cold front
moves east. Lows tonight will range in the mid 30s to lower
40s. -Blaes

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
As of 120 PM Tuesday...

Although today's cold front will be well to the east, a strong
pressure gradient will result in wind gusts remaining quite strong
during the morning hours, between 25 and 35 mph, with wind then
dropping below 30 mph in the afternoon. Cloud cover should briefly
increase during the late afternoon and evening as a trough moves
through, then skies should clear out overnight and into Thursday.
Highs will be in the upper 40s and lower 50s on Wednesday, with
highs about 5 degrees warmer on Thursday. Lows Wednesday night will
be from the mid 20s to the mid 30s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
As of 130 PM Tuesday...

Early Friday morning a deep trough moving across the Central Plains
will shift east over the TN and OH valley by late Friday. At the
surface a low pressure system centered over Arkansas will lift
quickly to the NE with a warm front first lifting across the area
from the south, then a cold front moving across the region from west
to east early Saturday morning. There will be an ample amount of
moisture and lift across the area with PW values of around 1 inch by
the late morning. With average PWs for this time of year around 0.40
inch, expect another possibility of heavy rain and excessive
rainfall that could lead to localized flash flooding. For the timing
of the rainfall expect the NW Piedmont to see rain fall early Friday
before widespread rain fall will occur across the entire CWA and
last well into the evening. Latest model data is showing a few hours
of instability in the late afternoon and early evening hours for
areas along and east of US1. All of central NC is highlighted in
SPC's day 4, with the threat of damaging wind gusts and isolated
tornadoes. This event is expected to be similar to today event but
not as extravagant, as in we will have non-convective wind gusts of
20 to 25mph Friday and Saturday with gusts  of 30 to 40 mph.
Temperatures will fluctuate with Fridays highs in the low to upper
60s and lows in the upper 30s to low 40s.

As the cold front clears the area early Saturday, highs will be in
the upper 40s to low 50s then expecting to drop into the mid/upper
20s NW to low 30s SE. Winds over night will continue resulting in
apparent temperatures (feels like) in the teens and low 20s. Sunday
will also have breezy conditions with westerly winds of 10 to 15 mph
and gust of 20 to 25 as high pressure moves rapidly across the
Southeast. Temperatures Sunday will be in the 40s during the day and
similar to Saturday night low in the  mid/upper 20s NW to low 30s
SE.

Monday another deepening upper level trough east of the Rockies
begins to swing across the lower 48 and into the region Monday
afternoon and Tuesday. NW flow and down slope winds will typically
not produce significant snowfall, so for now this will be just
another rain maker. However when the rain moves out Tuesday morning,
cold air is expected to rush in behind and if the rain is slower
than the cold air a few flurries could be possible in the far
northern counties along the NC/VA border.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
As of 1230 PM Tuesday...

TAF period: A line of thunderstorms extending across the western
Carolinas will move across central and eastern North Carolina in the
next several hours. There are already gusty winds up to 40 kt
outside of thunderstorms, but think that the greatest wind threat
will come from the line of thunderstorms. In addition, low level
wind shear is present at all terminals. IFR conditions are also
expected at all terminals, with improvement to VFR expected to occur
during the evening hours. Have broadly gone with 30-35 kt wind gusts
continuing through the night, although models are showing that these
gusts may not be consistent - if a low level inversion develops,
there could intermittently be low level wind shear instead of
surface gusts. Skies should clear by sunrise, although gusts will
continue in the 25-30 kt range.

Outlook: Dry VFR conditions are expected through the rest of
Wednesday into Thursday night. Another storm is likely to bring
restrictions and rain Friday and Friday night. Dry VFR conditions
are expected again Saturday and Sunday.

&&

.CLIMATE...
Record Precipitation:

January 9:
KGSO: 1.22/1933
KRDU: 2.18/1895
KFAY: 1.47/1912

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight EST tonight for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.
Wind Advisory until 6 AM EST Wednesday for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...Blaes
NEAR TERM...Blaes
SHORT TERM...Green
LONG TERM...CA
AVIATION...Green
CLIMATE...RAH
Hazardous weather outlook, Jan 9, 5:55 PM EST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
555 PM EST Tue Jan 9 2024

NCZ007-021>024-038-039-073>075-083-084-102300-
Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly-
Montgomery-Moore-Anson-Richmond-
555 PM EST Tue Jan 9 2024

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another storm system may bring heavy rain, strong gusty winds, and
possibly strong to severe thunderstorms Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-025>028-040>043-076>078-085-086-088-089-102300-
Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-
Chatham-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Scotland-Hoke-
Cumberland-Sampson-
555 PM EST Tue Jan 9 2024

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another storm system may bring heavy rain, strong gusty winds, and
possibly strong to severe thunderstorms Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 9, 5:25 PM EST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
525 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     Tstm Wnd Dmg     3 NNW Apex              35.77N 78.86W
01/09/2024                   Wake               NC   Trained Spotter

            Tree down near Holt Road and Jenks Carpenter
            Road.

&&

JD
Local storm report, Jan 9, 5:48 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
548 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     Tstm Wnd Dmg     3 NNW Stantonsburg      35.64N 77.84W
01/09/2024                   Wilson             NC   911 Call Center

            Tree down at 5352 NC Highway 58 S.

&&

JD
Local storm report, Jan 9, 5:50 PM EST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
550 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     Tstm Wnd Dmg     1 SSW Altamahaw         36.17N 79.51W
01/09/2024                   Alamance           NC   Utility Company

            Fallen trees on power lines.

&&

JRC
Local storm report, Jan 9, 5:59 PM EST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
559 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     Tstm Wnd Gst     1 NNW Rdu International 35.88N 78.79W
01/09/2024  M69 MPH          Wake               NC   ASOS

&&

JD
Local storm report, Jan 9, 6:23 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
623 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     Tstm Wnd Gst     4 ENE Hope Mills        34.99N 78.88W
01/09/2024  M62 MPH          Cumberland         NC   Official NWS Obs

            KFAY ASOS.

&&
Local storm report, Jan 9, 6:28 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
628 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     Tstm Wnd Dmg     3 W Kingsboro           35.90N 77.73W
01/09/2024                   Edgecombe          NC   911 Call Center

            Tree on power lines and power pole snapped
            in half at Nobles Mill Pond Rd and Jackson
            Walk.

&&

JD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 1:22 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth38 min
Jan 9, 1:39 PM ESTSevere Thunderstorm WarningRAHDavidson, Montgomery, Stanly51 min
Jan 9, 1:58 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford62 min
Jan 9, 1:59 PM ESTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jan 9, 2:03 PM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Randolph, Stanly57 min
Jan 9, 2:14 PM ESTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph46 min
Jan 9, 2:28 PM ESTFlash Flood Warning Considerable damage threatRAHDavidson, Forsyth, Guilford, Randolph5 hr
Jan 9, 2:31 PM ESTSevere Thunderstorm WarningRAHAlamance, Guilford44 min
Jan 9, 2:45 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph30 min
Jan 9, 2:54 PM ESTSpecial Weather StatementRAHHarnett, Hoke51 min
Jan 9, 2:57 PM ESTAreal Flood AdvisoryRAHAnson, Montgomery, Moore, Richmond, Stanly10 min
Jan 9, 3:01 PM ESTSpecial Weather StatementRAHChatham, Lee, Moore59 min
Jan 9, 3:07 PM ESTFlash Flood Warning Considerable damage threatRAHAnson, Montgomery, Moore, Richmond, Stanly4 hr
Jan 9, 3:09 PM ESTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange, Person66 min
Jan 9, 3:13 PM ESTSpecial Weather StatementRAHSampson62 min
Jan 9, 3:16 PM ESTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Orange3 hr
Jan 9, 3:22 PM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more68 min
Jan 9, 3:30 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore45 min
Jan 9, 3:32 PM ESTTornado WarningRAHCumberland, Harnett, Hoke, Lee, Moore28 min
Jan 9, 3:34 PM ESTTornado WarningRAHMontgomery, Stanly26 min
Jan 9, 3:50 PM ESTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph40 min
Jan 9, 3:52 PM ESTAreal Flood AdvisoryRAHChatham, Durham, Franklin, Granville, Orange, Person and 2 more3 hr
Jan 9, 3:57 PM ESTSevere Thunderstorm WarningRAHAnson, Moore, Richmond, Scotland48 min
Jan 9, 4:05 PM ESTSpecial Weather StatementRAHHarnett, Wake55 min
Jan 9, 4:06 PM ESTTornado WarningRAHCumberland, Harnett, Sampson39 min
Jan 9, 4:08 PM ESTSevere Thunderstorm WarningRAHWayne52 min
Jan 9, 4:10 PM ESTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Durham, Orange, Person5 hr
Jan 9, 4:12 PM ESTSpecial Weather StatementRAHDurham, Granville, Vance63 min
Jan 9, 4:19 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Lee, Montgomery, Moore and 2 more41 min
Jan 9, 4:23 PM ESTSevere Thunderstorm WarningRAHAlamance, Durham, Guilford, Orange, Person, Randolph67 min
Jan 9, 4:37 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson53 min
Jan 9, 4:38 PM ESTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland67 min
Jan 9, 4:46 PM ESTSpecial Weather StatementRAHJohnston44 min
Jan 9, 4:47 PM ESTSpecial Weather StatementRAHWake43 min
Jan 9, 4:51 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Granville, Lee, Moore and 2 more39 min
Jan 9, 4:52 PM ESTAreal Flood AdvisoryRAHDavidson, Forsyth3 hr
Jan 9, 4:55 PM ESTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore50 min
Jan 9, 5:06 PM ESTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person, Vance54 min
Jan 9, 5:09 PM ESTTornado WarningRAHDurham, Granville, Person24 min
Jan 9, 5:18 PM ESTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Lee, Orange, Wake57 min
Jan 9, 5:29 PM ESTSevere Thunderstorm WarningRAHChatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more61 min
Jan 9, 5:53 PM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake, Warren67 min
Jan 9, 5:59 PM ESTRiver Flood WarningRAHAnson, Stanly40 hr
Jan 9, 6:04 PM ESTFlash Flood Warning Considerable damage threatRAHDurham, Franklin, Granville, Vance, Wake, Warren4 hr
Jan 9, 6:06 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wake54 min
Jan 9, 6:18 PM ESTRiver Flood WarningRAHAlamance35 hr
Jan 9, 6:40 PM ESTSevere Thunderstorm Warning Considerable damage threatRAHJohnston, Nash, Sampson, Wake, Wayne, Wilson65 min
Jan 9, 6:51 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren54 min

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.